Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$F$-injective rings and $F$-stable primes


Author: Florian Enescu
Journal: Proc. Amer. Math. Soc. 131 (2003), 3379-3386
MSC (2000): Primary 13A35
DOI: https://doi.org/10.1090/S0002-9939-03-06949-1
Published electronically: March 25, 2003
MathSciNet review: 1990626
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of stability of the highest local cohomology module with respect to the Frobenius functor originates in the work of R. Hartshorne and R. Speiser. R. Fedder and K.-i. Watanabe examined this concept for isolated singularities by relating it to $F$-rationality. The purpose of this note is to study what happens in the case of non-isolated singularities and to show how this stability concept encapsulates a few of the subtleties of tight closure theory. Our study can be seen as a generalization of the work by Fedder and Watanabe. We introduce two new ring invariants, the $F$-stability number and the set of $F$-stable primes. We associate to every ideal $I$ generated by a system of parameters and $x \in I^\ast - I$ an ideal of multipliers denoted $I(x)$ and obtain a family of ideals $Z_{I,R}$. The set $\operatorname{Max}(Z_{I,R})$ is independent of $I$ and consists of finitely many prime ideals. It also equals $ \operatorname{Max} \{P\vert P $ prime ideal such that $ R_{P} $ is $F$-stable$ \}$. The maximal height of such primes defines the $F$-stability number.


References [Enhancements On Off] (What's this?)

  • 1. F. Enescu, Primary decomposition and modules with Frobenius action, in preparation.
  • 2. R. Fedder and K.-i. Watanabe, A characterization of F-regularity in terms of F-purity, Commutative Algebra, Math. Sci. Res. Inst. Publ. 15, Spinger-Verlag, New York, Berlin and Heidelberg, 1989, 227-245. MR 91k:13009
  • 3. R. Hartshorne and R. Speiser, Local cohomological dimension in characteristic $p$, Annals of Math. 105 (1977), 45-79. MR 56:353
  • 4. M. Hochster and C. Huneke, F-regularity, test elements, and smooth base change, Trans. Amer. Math. Soc. 346 (1994), 1-62. MR 95d:13007
  • 5. C. Huneke, Tight Closure and its Applications, CBMS Lecture Notes in Mathematics, vol. 88, American Math. Soc., Providence, 1996. MR 96m:13001
  • 6. K. E. Smith, Test ideals in local rings, Trans. Amer. Math. Soc. 347 (1995), no. 9, 3453-3472. MR 96c:13008
  • 7. K. E. Smith, The D-module structure of F-split rings, Mathematical Research Letters, 2, (1995), 377-386. MR 96j:13024

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13A35

Retrieve articles in all journals with MSC (2000): 13A35


Additional Information

Florian Enescu
Affiliation: Department of Mathematics, University of Utah, 1400 East, 155 South, Salt Lake City, Utah 84112 – and – Institute of Mathematics of the Romanian Academy, Bucharest, Romania
Email: enescu@math.utah.edu

DOI: https://doi.org/10.1090/S0002-9939-03-06949-1
Keywords: Tight closure, local cohomology
Received by editor(s): March 1, 2002
Received by editor(s) in revised form: June 14, 2002
Published electronically: March 25, 2003
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society